Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TobTurn

Accutane Has Stopped Working?

Recommended Posts

Hey everyone,

I'm currently on my sixth month of Accutane, and I recently broke out badly.

However that is not what makes me worried accutane has stopped working - accutane has given me very, very dry and tight skin, but as of three days ago this side-effect is much less bad as it used to be, which I find very strange.

Especially after washing my face before I applied my hydrating cream it used to be very very tight, and if I didn't apply more for like 5

hours it'd become very flaky. But now the tightness is much much less bad and it's the same for the flaking.

There's been no changd in dosage and along with this breakout at exactly the same time, it makes me think my accutane has stopped working or something? I'm really scared right now :( .

Share this post


Link to post
Share on other sites

Hey there, don't be scared. I took accutane too and broke out throughout my course. When I came off it I was still breaking out and I didn't completely clear until about a month after I finished it. The drug is a strange one and works in an odd way but you will clear up eventually. You may even just need a little bit longer on it. One of my friends took it for an extra 3months (8 months in total) to clear up totally.

I sometimes think it's that the irritation it causes to the skin can cause a kind of pseudo acne.

If in doubt discuss your fears with you derm. It'll be ok, it doesn't stop working, it just works in a weird way.

Share this post


Link to post
Share on other sites

Thanks for your reply! I'm seeing my derm this thursday! Oh something I should add,a few months ago I switched to another brand called Mylan, could this have anything to do with the problem? Maybe this one doesn't work for me or something and now that the previous brand is out of my system the acne has returned. Or maybe something just went wrong with my last box of pills... sigh, so many possibilities! Oh well..,

Share this post


Link to post
Share on other sites

I wouldn't have thought that a different brand would change anything, as long as the chemical formulation is isotretinoin and that your pills are within their use-by-date then that's all that really matters. Obviously keep your pills at room temp and out of extreme heat/cold etc.

Share this post


Link to post
Share on other sites

It can be the change of the brand. Although they are both isotretinoin, the formulation is not exactly the same. In generics there is an acceptable variation for the quantity of isotretinoin, so differents brands can have different concentrations, and different absorption. If the change of brand occurred just a few weeks ago, it can be linked...i guess.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×